Alert archive / Washington / Gale Watches in 2012

Gale Watch 2, NWS Seattle, WA

January 19, 2012

NWS Seattle, WA issued this gale watch at Jan 19, 2012, 3:54 AM PST. It took effect at Jan 20, 2012, 6:00 AM PST. It was in force for .

The area

The counties it named.

The facts

Issued
Jan 19, 2012, 3:54 AM PST (11:54 UTC)
In effect from
Jan 20, 2012, 6:00 AM PST
Expired
Jan 19, 2012, 8:55 PM PST
In force
Issued by
NWS Seattle, WA

The text

As transmitted, in the capitals the NWS used until 2016.

870 
WHUS76 KSEW 191154
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
354 AM PST THU JAN 19 2012

PZZ133-192000-
/O.CAN.KSEW.GL.W.0007.000000T0000Z-120119T1200Z/
/O.EXB.KSEW.SC.Y.0897.000000T0000Z-120120T0200Z/
/O.NEW.KSEW.GL.A.0002.120120T1400Z-120121T1400Z/
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
354 AM PST THU JAN 19 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM PST THIS EVENING...
...GALE WATCH IN EFFECT FROM FRIDAY MORNING THROUGH LATE FRIDAY
NIGHT...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM PST THIS EVENING. A GALE
WATCH HAS ALSO BEEN ISSUED. THIS GALE WATCH IS IN EFFECT FROM
FRIDAY MORNING THROUGH LATE FRIDAY NIGHT. THE GALE WARNING HAS
BEEN CANCELLED. 

* WIND...NORTHEAST WINDS 15 TO 25 KNOTS TODAY. SOUTHEAST WIND
  RISING TO GALE FORCE 25 TO 40 KNOTS FRIDAY AND FRIDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

PZZ132-192000-
/O.CAN.KSEW.SC.Y.0895.000000T0000Z-120119T1200Z/
/O.NEW.KSEW.GL.A.0002.120120T1400Z-120121T1400Z/
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
354 AM PST THU JAN 19 2012

...GALE WATCH IN EFFECT FROM FRIDAY MORNING THROUGH LATE FRIDAY
NIGHT...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WATCH...
WHICH IS IN EFFECT FROM FRIDAY MORNING THROUGH LATE FRIDAY NIGHT.
THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. 

* WIND...SOUTHEAST WIND RISING TO GALE FORCE 25 TO 40 KNOTS FRIDAY
  AND FRIDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

PZZ131-191300-
/O.CAN.KSEW.SC.Y.0897.000000T0000Z-120119T1200Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
354 AM PST THU JAN 19 2012

...SMALL CRAFT ADVISORY IS ENDED...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ENDED THE SMALL CRAFT
ADVISORY.

$$

PZZ130-150-153-156-170-173-176-192000-
/O.EXT.KSEW.SC.Y.0897.000000T0000Z-120120T1400Z/
/O.NEW.KSEW.GL.A.0002.120120T1400Z-120121T1400Z/
WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM-
WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM-
354 AM PST THU JAN 19 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM PST FRIDAY...
...GALE WATCH IN EFFECT FROM FRIDAY MORNING THROUGH LATE FRIDAY
NIGHT...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WATCH...
WHICH IS IN EFFECT FROM FRIDAY MORNING THROUGH LATE FRIDAY NIGHT.

* WIND...EAST WINDS 10 TO 25 KNOTS TODAY...BACKING TO SOUTHERLY
  TONIGHT...THEN RISING TO GALE FORCE 25 TO 40 KNOTS FRIDAY AND
  FRIDAY NIGHT.

* SEAS...WIND WAVES 2 TO 5 FEET TODAY AND TONIGHT...WITH SOUTHWEST
  SWELL 10 TO 13 FEET. COMBINED SEAS BUILDING TO 16 TO 22 FEET
  DURING THE GALES FRIDAY AND FRIDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

PZZ110-192000-
/O.EXT.KSEW.RB.Y.0004.000000T0000Z-120121T0200Z/
GRAYS HARBOR BAR-
354 AM PST THU JAN 19 2012

...SMALL CRAFT ADVISORY FOR ROUGH BAR NOW IN EFFECT UNTIL 6 PM
PST FRIDAY...

* BAR CONDITIONS...ROUGH.

* COMBINED SEAS...10 TO 12 FEET...BUILDING TO 13 FEET WITH
  BREAKERS DURING THE STRONG EBB CURRENT TODAY.

* FIRST EBB...115 PM TODAY.

* SECOND EBB...145 AM EARLY FRIDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS
WILL BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES.

&&

$$

WWW.WEATHER.GOV/SEATTLE
1 follow-up statement
187 
WHUS76 KSEW 200455
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
855 PM PST THU JAN 19 2012

PZZ130-150-153-156-170-173-176-201300-
/O.CON.KSEW.SC.Y.0897.000000T0000Z-120120T1400Z/
/O.UPG.KSEW.GL.A.0002.120120T1400Z-120121T1400Z/
/O.NEW.KSEW.GL.W.0008.120120T1400Z-120121T1400Z/
WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM-
WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM-
855 PM PST THU JAN 19 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST FRIDAY...
...GALE WARNING IN EFFECT FROM 6 AM FRIDAY TO 6 AM PST SATURDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 6 AM FRIDAY TO 6 AM PST
SATURDAY. THE GALE WATCH IS NO LONGER IN EFFECT. 

* WIND...SOUTHEAST WIND 10 TO 25 KNOTS TONIGHT...RISING TO GALE
  FORCE 25 TO 40 KNOTS FRIDAY AND FRIDAY NIGHT.

* SEAS...WIND WAVES 2 TO 5 FEET TONIGHT...WITH SOUTHWEST SWELL 10
  TO 13 FEET. COMBINED SEAS BUILDING TO 16 TO 22 FEET DURING THE
  GALES FRIDAY AND FRIDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ132-133-201300-
/O.UPG.KSEW.GL.A.0002.120120T1400Z-120121T1400Z/
/O.NEW.KSEW.GL.W.0008.120120T1400Z-120121T1400Z/
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
855 PM PST THU JAN 19 2012

...GALE WARNING IN EFFECT FROM 6 AM FRIDAY TO 6 AM PST SATURDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 6 AM FRIDAY TO 6 AM PST
SATURDAY. THE GALE WATCH IS NO LONGER IN EFFECT. 

* WIND...SOUTHEAST WIND RISING TO GALE FORCE 25 TO 40 KNOTS FRIDAY AND
  FRIDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING.

&&

$$

PZZ110-201300-
/O.EXT.KSEW.RB.Y.0004.000000T0000Z-120121T1400Z/
GRAYS HARBOR BAR-
855 PM PST THU JAN 19 2012

...SMALL CRAFT ADVISORY FOR ROUGH BAR NOW IN EFFECT UNTIL 6 AM
PST SATURDAY...

* BAR CONDITIONS...ROUGH.

* COMBINED SEAS...10 TO 12 FEET...BUILDING TO 13 FEET WITH
  BREAKERS DURING THE STRONG EBB CURRENT FRIDAY AFTERNOON.

* FIRST EBB...145 AM EARLY FRIDAY MORNING.

* SECOND EBB...215 PM FRIDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS
WILL BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES.

&&

$$

WWW.WEATHER.GOV/SEATTLE

What forecasters said that day

The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this gale watch went out at Jan 19, 3:15 AM PST, 39 minutes earlier.

Area forecast discussion, Jan 19, 3:15 AM PST, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
315 AM PST THU JAN 19 2012

.SYNOPSIS...A WARM FRONT MOVING ACROSS NORTHERN OREGON WILL BRING A
WINTRY MIX OF PRECIPITATION TO THE SOUTH PART OF THE FORECAST AREA
TODAY...WITH A CHANCE OF RAIN OR SNOW OVER THE NORTH. A STRONGER...
WET...AND WARMER FRONTAL SYSTEM WILL ARRIVE FRIDAY AND FRIDAY NIGHT.
THE ACTIVE WEATHER PATTERN WILL CONTINUE SATURDAY THROUGH THE MIDDLE
OF NEXT WEEK.

&&

.SHORT TERM... THE NEXT DAY OR SO WILL CONTINUE TO BE A TRICKY AND
COMPLICATED PRECIPITATION FORECAST.

A WARM FRONT WILL BRUSH THE SOUTH PART OF THE FORECAST AREA TODAY.
MODELS DISAGREE WITH HOW FAR NORTH THE PRECIPITATION WILL REACH WITH
THE GFS FARTHER NORTH THAN THE NAM. BASED ON RECENT RADAR AND
SATELLITE TRENDS...THE GFS...WITH PRECIPITATION UP TO CENTRAL PUGET
SOUND...APPEARS TO BE THE BETTER CHOICE. TEMPERATURES WILL BE COLD
ENOUGH FOR SNOW OR FREEZING RAIN THIS MORNING. QPF AMOUNTS
SUGGEST 1-3 INCHES OF SNOW COULD FALL OVER THE SOUTHWEST INTERIOR
THIS MORNING WITH THE HIGHER AMOUNTS SOUTH OF OLYMPIA. FARTHER
NORTH...TO ABOUT SEATTLE...QPF WILL BE LIGHTER BUT THERE WILL BE A
RENEWED THREAT OF FREEZING RAIN OR DRIZZLE FOR THE MORNING COMMUTE.
WITH ALL OF THIS IN MIND...WILL ISSUE A WINTER WEATHER ADVISORY FOR
AREAS FROM ABOUT SEATTLE SOUTH FOR THIS MORNING. AREAS FARTHER NORTH
SHOULD STAY COLD BUT MAINLY DRY TODAY. TEMPERATURES WILL GRADUALLY
MODERATE TODAY AND SHOULD RISE ABOVE FREEZING BY AROUND MIDDAY IN
THE PLANNED ADVISORY AREA WITH SNOW/FREEZING RAIN CHANGING TO MAINLY
RAIN AND TAPERING IN THE AFTERNOON.

A SECOND UPPER LEVEL DISTURBANCE WILL MOVE THROUGH THE AREA
TONIGHT...BRINGING MORE PRECIPITATION. QPF AMOUNTS LOOKS RELATIVELY
LIGHT BUT THERE WILL PROBABLY BE ENOUGH TO GET ADVISORY AMOUNTS OF
SNOW AGAIN OVER THE NORTHWEST INTERIOR. THIS IS STILL MORE THAN 12
HOURS OUT AND WILL LET THE DAY SHIFT TAKE ONE MORE LOOK AT THE MODEL
FORECASTS BEFORE DECIDING IF AN ADVISORY IS NEEDED.

TEMPERATURES WILL CONTINUE TO MODERATE TONIGHT...GRADUALLY RISING
DURING THE NIGHT MANY AREAS. A VIGOROUS FRONTAL SYSTEM WILL MOVE
ONSHORE LATER IN THE DAY FRIDAY. BY THIS TIME...ALL LOWLAND AREAS
SHOULD BE WARM ENOUGH FOR RAIN. BOTH THE GFS AND ECMWF SHOW POSSIBLE
HEAVY SNOW FOR THE CASCADES FRIDAY NIGHT AND SATURDAY MORNING. SNOW
LEVELS WILL RISE TO 4000 FEET OR SO DURING THIS TIME BUT EAST WINDS
IN THE PASSES WILL KEEP SNOW DOWN TO THE SURFACE. WILL ISSUE A
WINTER STORM WATCH TO COVER THIS. THERE WILL ALSO BE SOME BREEZY TO
WINDY CONDITIONS WITH THE FRONT...MAINLY COAST AND NORTHWEST
INTERIOR. WIND ADVISORIES WILL MAY EVENTUALLY BE NEEDED FOR THIS
EVENT FOR THESE AREAS. LASTLY...THE QPF OVER THE SOUTHWEST PART OF
THE FORECAST AREA WITH THIS SYSTEM...COMBINED WITH SNOW MELT...COULD
BE ENOUGH TO CAUSE SOME FLOODING CONCERNS. AN ESF IS CURRENTLY OUT
FOR THIS. SEE THE HYDROLOGY SECTION BELOW FOR MORE DETAILS.

SATURDAY WILL BE A POST FRONTAL SHOWERY DAY WITH SNOW TAPERING OVER
THE MOUNTAINS AND BREEZY WINDS ALL AREAS IN STRONG ONSHORE FLOW.
SCHNEIDER

.LONG TERM...THE ACTIVE WEATHER PATTERN WILL CONTINUE SUNDAY THROUGH
WEDNESDAY. LONG RANGE MODELS ARE IN RELATIVE AGREEMENT SHOWING
WEATHER SYSTEMS MOVING THROUGH AROUND SUNDAY NIGHT...TUESDAY...AND
WEDNESDAY. SCHNEIDER

&&

.HYDROLOGY...PREVIOUS DISCUSSION...MINOR URBAN AND SMALL STREAM
FLOODING IS POSSIBLE FRIDAY AND FRIDAY NIGHT AS THE SNOW MELTS AND A
FRONTAL SYSTEM BRINGS RAIN TO THE AREA. THERE COULD BE HEAVY ENOUGH
RAIN FRIDAY NIGHT...SO THAT COMBINED WITH LOWLAND SNOW MELT...SOME
RIVER FLOODING COULD OCCUR IN LOW ELEVATION RIVER BASINS OVER THE
SOUTHERN PART OF THE AREA. THE SERIES OF WARMER AND WET WEATHER
SYSTEMS WILL CONTINUE INTO MID NEXT WEEK...WITH AN INCREASING CHANCE
OF FLOODING AS EACH SYSTEM ADDS MORE RAIN TO THE RIVERS. COMPUTER
MODELS SHOW A PARTICULARLY MOIST AND STRONG SYSTEM AFFECTING THE
AREA TUESDAY AND WEDNESDAY. A FLOOD POTENTIAL OUTLOOK HAS BEEN
ISSUED WITH MORE SPECIFICS. KAM

&&

.AVIATION...STRONG WESTERLY FLOW ALOFT WILL CONTINUE THROUGH
TONIGHT. AT THE SURFACE HIGH PRESSURE OVER BRITISH COLUMBIA WILL
GRADUALLY WEAKEN TODAY...WHILE A FRONTAL SYSTEM MOVES TO THE OREGON
COAST LATE THIS MORNING AND THEN INLAND THIS AFTERNOON. THIS WILL
MAINTAIN WEAKER NORTHERLY SURFACE FLOW ACROSS WESTERN WASHINGTON.
THE SURFACE FLOW WILL SWITCH TO SOUTHERLY TONIGHT...AS THE LEADING
EDGE OF THE NEXT FRONTAL SYSTEM REACHES THE AREA. THE AIR MASS WILL
REMAIN MOIST AND STABLE.

THERE IS A MIX OF IFR AND LOW-END MVFR CONDITIONS ACROSS WESTERN
WASHINGTON EARLY THIS MORNING...WITH AREAS OF LIGHT FREEZING DRIZZLE
STILL OCCURRING IN A NARROW BAND OVER THE INTERIOR LOWLANDS FROM
SEATAC TO OLYMPIA. A SHARP TRANSITION ZONE EXISTS ACROSS EXTREME
SOUTH WESTERN WASHINGTON...WITH TEMPERATURES NEAR OR JUST BELOW
FREEZING OVER OUR FORECAST AREA AND A RATHER MILD AIR MASS
IMMEDIATELY TO THE SOUTH. AT 2 AM CHEHALIS WAS STILL REPORTING 32
DEGREES WHILE VANCOUVER WASHINGTON WAS 47 DEGREES.

MOST OF THE PRECIPITATION WITH THE FRONTAL SYSTEM MOVING THROUGH THE
REGION TODAY WILL BE FROM THE SOUTH PUGET SOUND REGION SOUTHWARD.
PRECIPITATION NORTH OF A LINE FROM HOQUIAM TO SEATTLE TO STEVENS
PASS WILL PROBABLY AMOUNT TO 0.10 INCH OR LESS. DETERMINING THE TYPE
OF PRECIPITATION THAT WILL FALL IS ANOTHER PROBLEM...AS THE
TRANSITION ZONE MENTIONED ABOVE WILL SHIFT SLOWLY NORTHWARD INTO THE
PUGET SOUND REGION. WELL NORTH OF THE TRANSITION ZONE PRECIPITATION
-- IF IT OCCURS AT ALL -- WILL BE MAINLY SNOW. SOUTH OF THE
TRANSITION ZONE IT WILL BE RAIN OF COURSE...AND WITHIN THE
TRANSITION ZONE IT COULD BE SNOW OR FREEZING RAIN OR DRIZZLE.
CONFIDENCE IN THE DETAILS FOR INDIVIDUAL TAFS IS NOT VERY HIGH.

KSEA...NORTHERLY WIND 6-10 KT. IFR CONDITIONS SHOULD CONTINUE THIS
MORNING...WITH MODEST IMPROVEMENT THIS AFTERNOON. VERY LIGHT
FREEZING RAIN OR DRIZZLE SHOULD CONTINUE OCCASIONALLY THIS
MORNING...POSSIBLY CHANGING TO VERY LIGHT SNOW AT TIMES. THE
TEMPERATURE SHOULD RISE JUST ABOVE FREEZING AROUND NOON TODAY...WITH
A FEW HOURS OF MIXED RAIN AND SNOW POSSIBLE BEFORE CHANGING TO JUST
RAIN. AT MOST THERE WILL BE AROUND 0.10 INCH WATER EQUIVALENT
PRECIPITATION TODAY. THE TEMPERATURE WILL GRADUALLY WARM TONIGHT
WITH OCCASIONAL LIGHT RAIN.   MCDONNAL

&&

.MARINE...HIGH PRESSURE WILL WEAKEN OVER BRITISH COLUMBIA
TODAY...WHILE A 998 MB LOW MOVES ACROSS THE OREGON COASTAL WATERS
THIS MORNING AND THEN INLAND THIS AFTERNOON. THE PREVAILING
NORTHEAST FLOW WILL RESULT IN SMALL CRAFT ADVISORY WINDS OVER THE
COASTAL WATERS...WEST ENTRANCE STRAIT OF JUAN DE FUCA...AND NORTHERN
INLAND WATERS.

A VIGOROUS FRONTAL SYSTEM WILL SWITCH THE FLOW TO SOUTHERLY AS IT
MOVES THROUGH THE FORECAST AREA FRIDAY THROUGH SATURDAY. THIS
FEATURE WILL PROBABLY BRING A SOLID ROUND OF GALE FORCE WINDS TO AT
LEAST THE COASTAL WATERS...ENTRANCES TO THE STRAIT...AND NORTHERN
INLAND WATERS. A GALE WATCH FOR THESE ZONES HAS BEEN POSTED WITH THE
EARLY MORNING FORECAST ISSUANCE. THE FORECAST CALLS FOR JUST BELOW
GALES AT ADMIRALTY INLET AND PUGET SOUND AND HOOD CANAL ZONES...BUT
GALES COULD CERTAINLY OCCUR THERE TOO. IN ADDITION THERE WILL
PROBABLY BE A SURGE OF GALE WESTERLIES IN THE CENTRAL STRAIT AND
EAST ENTRANCE FOLLOWING THE COLD FRONT ON SATURDAY.

ANOTHER STRONG FRONTAL SYSTEM WILL MOVE THROUGH THE AREA SUNDAY
THROUGH MONDAY...AND THIS WILL PROBABLY BRING ANOTHER ROUND OF
GALES.

IN ADDITION...A LARGE WESTERLY SWELL WILL MOVE INTO THE COASTAL
WATERS THIS WEEKEND WITH SWELLS OF 20 TO 25 FT LIKELY.   MCDONNAL

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...WINTER WEATHER ADVISORY CENTRAL COAST...SOUTHWEST
     INTERIOR...AND PUGET SOUND REGION THROUGH NOON.
    .WINTER STORM WATCH NORTH AND CENTRAL CASCADES FRIDAY AFTERNOON
     THROUGH SATURDAY MORNING.
PZ...SMALL CRAFT ADVISORY COASTAL WATERS...WEST ENTRANCE
     STRAIT...NORTHERN INLAND WATERS.
    .GALE WATCH FOR FRIDAY AND FRIDAY NIGHT FOR COASTAL
     WATERS...ENTRANCES TO THE STRAIT...NORTHERN INLAND WATERS.
    .SMALL CRAFT ADVISORY THROUGH FRIDAY GRAYS HARBOR FOR ROUGH
     BAR CONDITIONS.

YOU CAN SEE AN ILLUSTRATED VERSION OF THE FORECAST DISCUSSION AT
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTML

In the hours before

Local storm report, Jan 18, 10:17 PM PST, 5 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
1017 PM PST WED JAN 18 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     HEAVY SNOW       CHEHALIS                46.66N 122.96W
01/18/2012  M16.0 INCH       LEWIS              WA   TRAINED SPOTTER

            STORM TOTAL 16 INCHES SOMEWHERE IN CHEHALIS

0950 PM     FREEZING RAIN    2 SE NORTH BEND         47.48N 121.76W
01/18/2012  M0.30 INCH       KING               WA   TRAINED SPOTTER

            .3 INCHES OF NEW ICE IN LAST 6 HOURS. UNKNOWN IF PRECIP
            ENDED OR NOT.

&&

JNEHER

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 19, 3:28 AM PSTWinter Storm WatchSEW35 hr
Jan 19, 3:28 AM PSTWinter Weather AdvisorySEW2 hr
Jan 19, 5:31 AM PSTIce Storm WarningSEW8 hr
Jan 19, 10:39 AM PSTWinter Storm WarningSEW3 hr
Jan 19, 10:39 AM PSTWinter Weather AdvisorySEW3 hr
Jan 19, 1:57 PM PSTWinter Weather AdvisorySEWSan Juan49 hr
Jan 19, 3:55 PM PSTFlood WatchSEWClallam, Grays Harbor, Island, Jefferson, King, Kitsap and 8 more71 hr

Nearby

Gale Watches in Washington, 2012Every gale watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.